# SDR NAH2006F00000

- Difficulty date: March 15, 2006
- Submitted: April 17, 2006
- Operation: Air carrier
- Aircraft: N5920Y
- Make and model: Piper PA-23-250
- Aircraft serial: 273077
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: 2827903
- Condition: Separated
- Location: Rt Engine
- Stage of operation: TX
- How discovered: V
- Nature of condition: A, S
- Precautionary procedure: D

## Discrepancy

FOLLOWING TAXI OUT FROM THE FBO PARKING RAMP, THE PILOT NOTICED AN EXHAUST FLAME COMING FROM THE RT ENGINE COWL.  THE PILOT RETURNED TO PARKING, WHERE THE ENGINE WAS SHUTDOWN AND FIRE EXTINGUISHERS WERE APPLIED.  AFTER THE ENGINE COOLED DOWN, THE COWLS WERE REMOVED AND INSPECTION PERFORMED.  INSPECTION REVEALED THAT THE RT ENGINE OB AFT EXHAUST MANIFOLD HAD BROKEN OFF APPROX 18 INCHES FROM THE TAIL END, ALLOWING HOT EXHAUST GAS TO BLOW AGAINST THE ENGINE ACCESSORY AREA.  SUBSEQUENT DAMAGE FRO THE HEAT BURNED THROUGH THE (MANIFOLD PRESSURE) AND (FUEL FLOW PRESSURE) LINES AS WELL AS REMOVING INSULATION FROM THE MAGNETO (P) LEADS, IGNITION WIRES AND THE PROPELLER ANTI-ICE HARNESS.  (K)
